MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device for this malfunction has been returned to the manufacturer for evaluation.The investigation of the reported malfunction is currently underway.The device is labeled for single use.(expiry date: 11/2020).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the balloon allegedly ruptured.It was further reported that the balloon had difficulty retracting through the sheath, and there was detached device material within the sheath.The device was successfully removed, and the detached material was removed with the sheath.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the device allegedly tore into two pieces.It was further reported that the balloon had difficulty retracting through the sheath and the health care provider had to pull hard on the device to remove it from the sheath.Reportedly, there was detached device material within the sheath and on the guidewire.The device was successfully removed and the detached material was removed with the sheath and the guidewire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: new information was received that changed the interpretation of the event as initially reported by the complainant.As such, the event description and device codes have been updated.Lot history review revealed this is the only complaint for this lot number.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The returned sample analysis confirms the events reported by the hcp did occur, and the excessive force reported by the hcp likely resulted in the separation of the balloon from the main shaft.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: g4, h4 (manufacturing date: 01/2019), h6 (method: 3331 - analysis of product records) h11: b5, h3, h6 (device code, method, results, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9838386
Report Number3006513822-2020-00006
Device Sequence Number19023900
Product Code ONU
UDI-Device Identifier00801741163401
UDI-Public(01)00801741163401
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number9004
Device Catalogue NumberLX3513042205F
Device Lot NumberGFDR0566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight58